Doctor insights on:
Antibiotics Used To Treat Yeast Infections
I am on day 6 of a 10 day course of antibiotics. Now I have a yeast infection. Can I treat it now or should I wait to finish the antibiotics?
Can start now.: Some tx options include vaginal cream, ointment or suppository for sev. Days (7 to 14 days sometimes). Otc meds include monistat (miconzole), vagistat-1 (tioconazole), femstat (buoconazole), Gyne-Lotrimin or mycelex( clotrimazole). Diflucan (oral antifungal) is taken once. ...Read moreSee 2 more doctor answers
Infections are invasions of some other organism (fungus, bacteria, parasite) or viruses into places where they do not belong. For instance, we have normal gut bacteria that live within us without causing problems; however, when those penetrate the bowel wall and enter the bloodstream, ...Read more
Yes: You can try monistat over the counter, but if it does not resolve see your doctor. ...Read more
Where is it?: Do you have thrush in your mouth? Diarrhea? A rash? Any or all of these can be caused by a yeast infection after antibiotic use. Since you specify "male," I am guessing that you have a rash in the genital area. Use an over-the-counter fungal cream and see if that helps. Nystatin or clotrimazole can help, for itch relief sooner can mix it half and half with hydrocortisone cream: 7 days max. ...Read more
Yeast infection: A bad yeast infection can be treated by a medicine called Diflucan prescribed by your doctor. The current recommendation is to take probiotics daily while taking an antibiotic. The simplest form is that found in yogurt. There are numerous otc preparations also available. ...Read more
I have a UTI and a yeast infection. Today is my last day of antibiotics. How long should I wait to treat the yeast infection?
Can treat: Immediately and wouldn't wait for it to become overwhelming. If topical otc ineffective after 2 days contact your doctor for oral antifungal. ...Read more
What can I use to treat a yeast infection OTC creams and antibiotics don't work and its more like constant itching?
If...: Over the counter medicines aren't working then i would go see a doctor so that they can prescribe you medications. ...Read more
Im taking levaquin and now i think I have a yeast infection, is it ok to buy over-the-counter meds to treat it while taking the antibiotic?
Common problem: When taking any antibiotic, the normal bacterial flora of the vagina can be temporarily reduced. Yeast will overgrow, causing symptoms of itching and discharge. In general, it is fine to try an over-the-counter yeast medication. It used to be available only by prescription. Now you can get it on your own. Naturally, stop the yeast medicine if your symptoms worsen, or you seem to be allergic! ...Read moreSee 1 more doctor answer
Just got of antibiotics(tonsilitis) think I have yeast infection(odor, itchy, swollen) can I self treat or do I need a test? No pain just itchy n odor.
Yeast infection: You can treat yourself of course, but first it might be beneficial to be certain about what you actually have. If you fail to respond quickly to otc products go and see a doctor and get adequately evaluated. ...Read more
Been taking Flagyl and keflex for diverticulitis have developed a yeast infection, can I take fluconazole along with my antibiotics to treat it?
Yes: Fluconazole can be taken along with Keflex and flagyl. Stop the Macrobid you list as taking. This drug has many toxicities and is only a urinary antiseptic which does not achieve therapeutic tissue levels. It is only used to treat or prevent bladder infections. You certainly don't need to take it while you are on the other antibiotics. ...Read moreSee 1 more doctor answer
- Talk to a doctor live online for free
- Are antibiotic injections used to treat a tooth infections?
- Are antibiotic injections often used to treat a tooth infection?
- What antibiotic is used to treat staph infection?
- Ask a doctor a question free online
- What can be used to treat vaginal yeast infection?
- What antibiotics are used to treat urinary tract infections?
- What happens if a patient is allergic to the antibiotics used to treat ear infections?
- How to treat a yeast infection caused by antibiotics?
- Talk to a gynecologist online for free